MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; FOLEY CATHETER (LATEX)
Model Number 0134L18
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon burst and fell out of the patient some time after placement.Per additional information from the ibc via email 02dec2019, there were no missing pieces to the burst balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Evaluation found an irregular burst and it was noted that it was burst along the inflation eye with no missing pieces.The sample was evaluated under a microscope and no conditions were found that could be associated with the reported event.A potential root cause for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "1.Method for use: (1) do not inflate the balloon in the urethra.(the urethra may be injured) (2) do not pull the catheter hard.(the bladder/urethra maybe injured) 2.Applicable patients (1) patients with delirium who might pull out catheter (when patient tugs at catheter unconsciously, the bladder and urethra may be damaged).Contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) do not use on patients who are or have been allergic to natural rubber latex." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9491666
Report Number1018233-2019-08074
Device Sequence Number1742302
Product Code EZC
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model Number0134L18
Device Catalogue Number0119L18
Device Lot Number9DE147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1